In general, the longer you have been taking the drug and the higher your prednisone dosage, the longer it takes to taper off prednisone. Inform your Dr. if you notice any bothersome symptoms after stopping it.
Prednisone withdrawal symptoms can include but are not limited to:
A general ill feeling
Nausea and vomiting
Low blood pressure (hypotension)
Muscle pain or joint pain
Flaky or peeling skin
Loss of appetite.
All the best,
It does depend upon how high of a dose you had and how long you were on it. A short dose pack should cause little difference and any side effects will be gone. Long course is very different and can take a year or more to wean off. Some people take two years or more. This would be for high dose of over thirty and higher.
Most importantly, if you have been on the short dose pack, you are to tell any physician, ER or other treating you that within the last six months you were on prednisone. At higher doses for the last year. This is very important because you remain susceptible for slower healing and complications or stronger infections during that period. The doctor will prescribe the proper antibiotic then should you need one. Healing remains slower during this period.
So long as you follow your doctor's instructions, you should have no problem weaning off of prednisone. You will not feel any side effects whatsoever, even if you have been on it for quite a while. Just follow the weaning schedule. Now if you have been on high doses, or been on prednisone for a long time, you need to watch out for some side effects such as osteoporosis, cataracts, hearing loss, weight gain, fluid retention, and other effects, but you will not feel anything.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2009 • 1 answer
Posted 25 Oct 2011 • 2 answers
Posted 28 Mar 2012 • 2 answers
Posted 2 Jan 2014 • 3 answers
Posted 26 Jan 2016 • 0 answers